12,000

We have over 12,000 students, from over 100 countries, within one of the safest campuses in the UK

93%

93% of Lancaster students go into work or further study within six months of graduating

Home > Research > Publications & Outputs > Characteristic classes of $\ai$-algebras
View graph of relations

« Back

Characteristic classes of $\ai$-algebras

Research output: Contribution to journalJournal article

Published

Journal publication date2008
JournalJournal of Homotopy and Related Structures
Journal number1
Volume3
Number of pages47
Pages65-111
Original languageEnglish

Abstract

A standard combinatorial construction, due to Kontsevich, associates to any $\ai$-algebra with an invariant inner product, an inhomogeneous class in the cohomology of the moduli spaces of Riemann surfaces with marked points. We propose an alternative version of this construction based on noncommutative geometry and use it to prove that homotopy equivalent algebras give rise to the same cohomology classes. Along the way we re-prove Kontsevich's theorem relating graph homology to the homology of certain infinite-dimensional Lie algebras. An application to topological conformal field theories is given.